I am a 21-year-old female. I am suffering from depression, and I am taking combination OCP for six years now. I am sexually active with one long-term partner but not interested in getting pregnant any time soon. Before starting OCPs at the age of 15, I had hefty flow and severe cramps, negative for endometriosis. Also, I have had no pregnancies and also am occasionally forgetful about pills. I hope to get some advice about the advantages and disadvantages of switching from my combo OCP to a hormonal IUD from someone with more experience on the topic than my family doctor. My main concern is the effects of losing the estrogen in my pills but not the IUD and how that will affect my body and mind.
Welcome to icliniq.com.
I understood your concern and will surely help you.
1) Estrogen in your OCP (oral contraceptive pills) may leave some side effects for few days. Something similar when you started your OCP long back, but it will slowly fade away. It will not adversely affect your routine and life in any major way in the long term.
2) Since you are not planning to get pregnant soon and sometimes forget to take the pill, IUD (intrauterine device) is a better choice.
3) IUD will not interfere if you have to use any medication in the future, whereas OCP may interfere, or their effectiveness may get reduced.
4) IUD will require a regular check for the position.
5) Also, your periods will take some time to stabilize with IUD like you were having heavy flow and extreme cramps before OCP. However, it will settle down after the first period.
I think you can go for IUD, and according to research, discontinuing estrogen-based pills will not hamper your routine.
Feel free to ask any questions or to share any additional information.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
Hello doctor, I accidentally missed one birth control pill ... I did not realize until the next night the one from the day before was there, so I took both pills to... Read fullI did not have periods for four months and bleeding now with clots. Why?
I had Femilon as a birth control medicine ... Femilon is a combined oral contraceptive pill and hence, does not cause amenorrhea ... But, you should ideally get mens... Read fullIs painful heavy menstrual flow after IUD placement a serious condition?
Irregular bleeding is the most common side effects of hormonal IUD (intrauterine device) ... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now